MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; FEMORAL COMPONENT SPHERE CEMENTED SIZE 3 R

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; FEMORAL COMPONENT SPHERE CEMENTED SIZE 3 R
Model Number 02.12.0003R
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 25 february 2025.Lot 2343334: (b)(4) items manufactured and released on 23/01/2024.Expiration date: 08/01/2029.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Additional items involved in the event, batch review performed on 25 february 2025.Gmk-sphere 02.07.1203r tibial tray fixed cemented size 3 r (k121416) lot.2343139 lot 2343139: (b)(4) items manufactured and released on 13/02/2024.Expiration date: 30/01/2029.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Gmk-sphere 02.12.0317fr tibial insert fixed sphere flex size 3/17 mm r (k121416) lot.2102167 lot 2102167:(b)(4) items manufactured and released on 07/04/2021.Expiration date: 22/03/2026.No anomalies found related to the problem.To date, 11 items of the same lot have been sold with no similar reported event during the period of review.Patient match planning review: the planning has been reviewed and no anomalies were found.Each step was performed correctly and according to the surgeon's preferences.Nextar data analysis: preliminary analysis of the provided information has confirmed that the tibia and femur were successfully registered on the first attempt.The femur distal cut was planned to be 7 mm high on both the medial and lateral sides, with 2.5° of var/val and 5.5° of flexion.However, the executed cut recorded by nextar was 6.5 mm on the medial side and 7.5 mm on the lateral side, with 3.5° of var/val and 3° of flexion.The tibia cut was planned to be 8 mm high on both the medial and lateral sides, with 2.5° of var/val and 5° of the posterior slope.However, the executed cut recorded by nextar was 7 mm on both the medial and lateral sides, with 2.5° of var/val and 4.5° of flexion.The quality of the postoperative x-ray is too poor to make an accurate assessment, however, the cuts do not seem that far from neutral alignment, thus suggesting that valgus could be caused by an extremely loose medial collateral ligament.This is also confirmed in the complaint itself and by nextar graphs representing the pre-op ligaments condition.
 
Event or Problem Description
Patient was operated with gmk-sphere system.During the surgery, nextar and myknee guides were used.Preoperatively she had a varus leg axis, postoperatively she is now very valgus.The patient is in rehabilitation and she is doing quite well.No revision is planned.The patient is more than 120 kg.The surgeon did not perform any further cuts after the last saved cuts on nextar platform.Patient's ligaments condition was very critical; the patient had a preoperative stretch deficit.The valgus condition was not noted intra-operatively because the patient had a very big soft tissue therefore it was not possible to see the hka axis.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
FEMORAL COMPONENT SPHERE CEMENTED SIZE 3 R
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21604280
Report Number3005180920-2025-00216
Device Sequence Number9170264
Product Code JWH
UDI-Device Identifier07630030825828
UDI-Public07630030825828
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.12.0003R
Device Lot Number2343334
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2025
Initial Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient SexFemale